Wildfire, Yakima Valley
- When
- April 6, 1:00 PM PST to 5:00 PM PST
- Where
- Yakima Valley forecast zone
- Property damage
- $180,000
- Reported by
- Newspaper
- Coordinates
- 46.457, -120.739 (the zone’s center; the record gives no point)
A wind whipped fire destroyed a home near Outlook.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
A wind whipped fire destroyed a home near Outlook.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Apr 6, 10:09 AM PST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1109 AM PDT WED APR 6 2011
UPDATED AVIATION DISCUSSION
.UPDATE...POTENT UPPER LEVEL SYSTEM WILL DEVELOP INTO A CLOSED LOW
OVER THE PACIFIC NW DURING THE NEXT 24 HOURS AND BRING UNSETTLED
WEATHER TO THE AREA. THE ONSET OF PRECIPITATION HAS BEEN A LITTLE
SLOWER THAN FORECAST BUT IS STILL EXPECTED TO OCCUR THIS MORNING.
THUS HAVE KEPT THE WINTER ADVISORIES GOING FOR THE EASTERN
MOUNTAINS. LATEST NAM SUGGESTS THAT SOME OTHER AREAS MAY NEED
HIGHLIGHTS BUT WILL LOOK AT THE 12Z GFS BEFORE MAKING ANY DECISIONS.
THERE IS SOME POTENTIAL FOR TSTMS THIS AFTERNOON BUT DID NOT WANT TO
INCLUDE A LARGE AREA FOR JUST A FEW STRIKES. IF A SMALLER AREA COMES
INTO FOCUS THIS AFTERNOON WILL ISSUE A FORECAST UPDATE FOR TSTMS.
FOR THIS MORNING WILL ISSUE A FORECAST UPDATE FOR POPS AND TO CHANGE
PRECIPITATION FROM STRATIFORM TO CONVECTIVE. 78
&&
.AVIATION...18Z TAFS...CONDITIONS WILL DETERIORATE TODAY AS A
WEATHER SYSTEM MOVES INTO THE INTERIOR PACIFIC NORTHWEST. PREVAILING
VFR CONDITIONS WILL GIVE WAY TO OCCASIONAL PERIODS OF MVFR AND EVEN
IFR OVER MOUNTAINS AT TIMES THROUGH THIS AFTERNOON DUE TO LOWERING
CEILINGS AND VISIBILITY ASSOCIATED WITH PRECIPITATION. THESE
CONDITIONS WILL PERSIST INTO THE EVENING WITH IMPROVING CONDITIONS
OVERNIGHT...EXCEPT AT KRDM AND KBDN WHERE PERIODS OF SNOW SHOWERS
ARE EXPECTED STARTING AROUND 07/12Z RESULTING IN MVFR/IFR
CONDITIONS. WINDS WILL INCREASE BY THIS AFTERNOON TO 15 TO 25 KTS
WITH HIGHER GUSTS...ESPECIALLY AT KDLS...KPDT...KALW...KPSC AND
KYKM. WINDS WILL THEN DIMINISH THIS EVENING AND BECOME LIGHT AGAIN
BY EARLY THURSDAY MORNING. POLAN
&&
.PREVIOUS DISCUSSION... /ISSUED 245 AM PDT WED APR 6 2011/
SHORT TERM...TODAY THROUGH FRIDAY...AN UPPER LEVEL TROUGH IS MOVING
INTO THE PACIFIC NORTHWEST THIS MORNING. A WEAK WAVE HAS ALREADY
BROUGHT SOME RAIN TO WALLA WALLA THIS MORNING. EXPECT INCREASING
PRECIPITATION OVER THE AREA TODAY AS THE TROUGH DEEPENS AND
ASSOCIATED LOW MOVES TOWARD THE AREA TONIGHT. SNOW LEVELS WILL DROP
TODAY AND TONIGHT AS COLDER AIR ALOFT ASSOCIATED WITH THE TROUGH
MOVE OVER EASTERN WASHINGTON AND OREGON...SO SNOW WILL ACCUMULATE IN
THE MOUNTAINS. A SNOW ADVISORY HAS BEEN ISSUED FOR THE BLUE
MOUNTAINS...JOHN DAY HIGHLANDS AND OCHOCO MOUNTAINS. SOME SNOW WILL
ALSO ACCUMULATE IN CENTRAL OREGON...JOHN DAY VALLEY...AND WALLOWA
VALLEY...BUT DO NOT EXPECT ENOUGH TO MET ADVISORY CRITERIA. BY
THURSDAY MORNING SNOW WILL BE POSSIBLE EVEN IN THE LOWER ELEVATIONS.
A BROAD AREA OF LOW PRESSURE WILL MOVE OVER THE PACIFIC NORTHWEST
TONIGHT WITH SOME UNCERTAINTY IN THE LOCATION OF THE LOW. BY 12Z
THURSDAY THE GFS AND ECMWF BOTH HAVE A DOUBLE LOW WITH ONE IN
NORTHEAST WASHINGTON AND ANOTHER IN NORTHERN CALIFORNIA...BUT THE
GFS AND NAM HAVE ANOTHER LOW OVER THE COLUMBIA BASIN AS WELL. NOT
SURE IF THE DRY SLOT OVER THE WASHINGTON COLUMBIA BASIN WILL DEVELOP
AS MUCH AS THE CURRENT FORECAST INDICATES...SO I INCREASED THE POPS
OVER THE EASTERN COLUMBIA BASIN AFTER MIDNIGHT TONIGHT. THE BROAD
AREA OF LOW PRESSURE WILL REMAIN OVER THE AREA THURSDAY...KEEPING A
CHANCE OF SHOWERS. DRIER AIR WILL MOVE INTO THE PACIFIC NORTHWEST
THURSDAY NIGHT AND FRIDAY AS A RIDGE BUILDS IN WASHINGTON. COONFIELD
LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...AN UPPER HIGH PRESSURE
RIDGE WILL BREAK DOWN AS ANOTHER WEATHER SYSTEM BEGINS TO MOVE INTO
THE REGION EARLY SATURDAY MORNING AND CONTINUES THROUGH THE DAY.
MOISTURE WILL RIDE UP AND OVER THE RIDGE INTO THE PACIFIC NORTHWEST
AND FORECAST AREA THROUGH SUNDAY WHICH WILL GRADUALLY MOISTEN UP THE
COLUMN OF THE ATMOSPHERE. AS SUCH RAIN SHOWERS WILL INCREASE THROUGH
THE WEEKEND WITH A WIDESPREAD GENERAL RAIN EVENT IN PLACE BY LATE
SUNDAY AS A COLD FRONT APPROACHES FROM THE WEST. THIS COLD FRONT IS
EXPECTED TO MOVE INLAND BY MONDAY MORNING...WHICH WILL BE FOLLOWED
BY AN UPPER TROUGH FOR THE FIRST PART OF NEXT WEEK. THIS SCENARIO
WILL KEEP COOL AND UNSETTLED WEATHER OVER THE CWA THROUGH TUESDAY
WITH BELOW NORMAL TEMPERATURES. DRIER CONDITIONS IS THEN EXPECTED
FOR THE LATTER PART OF THE WEEK AS WEAK HIGH PRESSURE ALOFT TRIES TO
REBUILD OVER THE REGION BY WEDNESDAY. 88
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 48 31 49 29 / 60 40 40 20
ALW 51 35 52 31 / 60 40 40 20
PSC 54 32 56 28 / 40 30 20 20
YKM 50 28 51 29 / 20 20 20 20
HRI 52 31 55 27 / 50 40 30 20
ELN 47 28 51 25 / 20 20 20 20
RDM 42 21 42 19 / 60 60 30 20
LGD 42 28 42 26 / 70 50 50 20
GCD 39 29 39 24 / 70 60 40 20
DLS 48 31 52 26 / 50 50 30 20
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY ORZ506.
WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY ORZ502.
WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY ORZ503.
WA...WINTER WEATHER ADVISORY UNTIL 5 AM PDT THURSDAY WAZ030.
&&
THREAT INDEX
TODAY : YELLOW
THURSDAY : GREEN
FRIDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
532 AM PDT WED APR 6 2011
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
071215-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
532 AM PDT WED APR 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SNOW
NORTHWEST BLUE MOUNTAINS OF WASHINGTON, EAST SLOPES OF THE
OREGON CASCADES, WALLOWA COUNTY, NORTHERN BLUE MOUNTAINS OF
OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON, FOOTHILLS OF THE
SOUTHERN BLUE MOUNTAINS OF OREGON, OCHOCO-JOHN DAY HIGHLANDS
AREAS OF RAIN AND SNOW WILL DEVELOP OVER EASTERN WASHINGTON AND
OREGON TODAY. SNOW LEVELS WILL DROP AS COLDER AIR ALOFT MOVES INTO
THE PACIFIC NORTHWEST. MORNING SNOW LEVELS WILL BE 2000-3000
FEET..DECREASING TO 500 TO 1000 FEET TONIGHT. SNOW WILL ACCUMULATE
IN THE MOUNTAINS TODAY AND TONIGHT. 4 TO 8 INCHES WILL ACCUMULATE IN
THE BLUE MOUNTAINS AND 3 TO 5 INCHES IN THE OCHOCO-JOHN DAY
HIGHLANDS. SNOW ADVISORIES HAVE BEEN ISSUED FOR THESE AREAS. DUE TO
LATE SEASON CRITERIA SNOW AMOUNTS IN THE JOHN DAY VALLEY...WALLOWA
COUNTY...AND THE EAST SLOPES OF THE OREGON CASCADES WILL BE CLOSE TO
ADVISORY AMOUNTS. OTHER AREAS WILL RECEIVE 2 INCHES OR LESS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
COLD AND SHOWERY WEATHER WILL CONTINUE THURSDAY. MOUNTAIN SNOW
SHOWERS ARE POSSIBLE FRIDAY THROUGH SATURDAY...WITH MORE WIDESPREAD
RAIN AND SNOW RETURNING ON SUNDAY. COOL AND UNSETTLED WEATHER WILL
CONTINUE THE REST OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
1105 AM PDT WED APR 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY SNOW SKI BLUEWOOD 46.08N 117.84W
04/06/2011 M8.0 INCH COLUMBIA WA PUBLIC
8 INCHES OF SNOW OVERNIGHT.
1000 AM HEAVY SNOW 3 NNW SKI BLUEWOOD 46.12N 117.85W
04/06/2011 E8.0 INCH COLUMBIA WA MESONET
8 INCHES OF SNOW IN THE PAST 24 HOURS AT TOUCHET SNOTEL.
&&
MVESCIOThe national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2011Every state in 2011This day in weather historyWarnings in Washington, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 305649.